Alert archive / Texas / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 44, NWS Shreveport, LA

April 7, 2021De Soto Parish, Sabine Parish, Louisiana; Sabine County, San Augustine County, Shelby County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Apr 7, 2021, 1:22 PM CDT for De Soto Parish, Sabine Parish, Louisiana; Sabine County, San Augustine County, Shelby County, Texas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 7, 2021, 1:22 PM CDT (18:22 UTC)
Expired
Apr 7, 2021, 2:00 PM CDT
In force
38 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties De Soto Parish, LA, Sabine Parish, LA, Sabine County, TX, San Augustine County, TX, Shelby County, TX

The radar

The Shreveport radar (KSHV), 92 km from the middle of the area, began a volume at 18:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 7, 12:38 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 6.4 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2021-04-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 532 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2021-04-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 267 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
532 J/kg
Mixed-layer CIN
-229 J/kg
Mixed-layer LCL
506 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
267 m²/s²
0-3 km storm-relative helicity
433 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted.

555 
WUUS54 KSHV 071822
SVRSHV
LAC031-085-TXC403-405-419-071900-
/O.NEW.KSHV.SV.W.0044.210407T1822Z-210407T1900Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Shreveport LA
122 PM CDT Wed Apr 7 2021

The National Weather Service in Shreveport has issued a

* Severe Thunderstorm Warning for...
  South central De Soto Parish in northwestern Louisiana...
  Northwestern Sabine Parish in northwestern Louisiana...
  Southeastern Shelby County in eastern Texas...
  Northeastern San Augustine County in eastern Texas...
  Northwestern Sabine County in eastern Texas...

* Until 200 PM CDT.

* At 121 PM CDT, a severe thunderstorm was located over Bland Lake,
  or 15 miles south of Center, moving northeast at 55 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  San Augustine, Zwolle, Converse, Patroon, Bland Lake, Neuville, Oak
  Grove, Pleasant Hill, Huxley, Noble, Hurstown, Sexton, Calgary,
  Belmont, Pelican, Toledo Bend Reservoir North and Jordans Store.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 800 PM CDT for northwestern
Louisiana...and eastern Texas.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3141 9410 3166 9426 3197 9359 3169 9343
TIME...MOT...LOC 1821Z 243DEG 50KT 3159 9409 

HAIL...1.00IN
WIND...60MPH
 
$$

44
2 follow-up statements
926 
WWUS54 KSHV 071841
SVSSHV

Severe Weather Statement
National Weather Service Shreveport LA
141 PM CDT Wed Apr 7 2021

TXC405-071851-
/O.CAN.KSHV.SV.W.0044.000000T0000Z-210407T1900Z/
San Augustine TX-
141 PM CDT Wed Apr 7 2021

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SAN AUGUSTINE
COUNTY IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 800 PM CDT for northwestern
Louisiana...and eastern Texas.

LAT...LON 3152 9383 3179 9399 3197 9359 3169 9343
TIME...MOT...LOC 1841Z 243DEG 50KT 3172 9379 

$$

LAC031-085-TXC403-419-071900-
/O.CON.KSHV.SV.W.0044.000000T0000Z-210407T1900Z/
De Soto LA-Sabine LA-Shelby TX-Sabine TX-
141 PM CDT Wed Apr 7 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM CDT
FOR SOUTH CENTRAL DE SOTO AND NORTHWESTERN SABINE PARISHES...
SOUTHEASTERN SHELBY AND NORTH CENTRAL SABINE COUNTIES...

At 141 PM CDT, a severe thunderstorm was located 7 miles southwest of
Converse, or 22 miles south of Mansfield, moving northeast at 60 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Zwolle, Converse, Oak Grove, Pleasant Hill, Huxley, Noble, Pelican,
Toledo Bend Reservoir North and Belmont.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 800 PM CDT for northwestern
Louisiana...and eastern Texas.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3152 9383 3179 9399 3197 9359 3169 9343
TIME...MOT...LOC 1841Z 243DEG 50KT 3172 9379 

HAIL...1.00IN
WIND...60MPH
 
$$

44
668 
WWUS54 KSHV 071851
SVSSHV

Severe Weather Statement
National Weather Service Shreveport LA
151 PM CDT Wed Apr 7 2021

LAC031-085-TXC403-419-071901-
/O.EXP.KSHV.SV.W.0044.000000T0000Z-210407T1900Z/
De Soto LA-Sabine LA-Shelby TX-Sabine TX-
151 PM CDT Wed Apr 7 2021

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL DE SOTO AND
NORTHWESTERN SABINE PARISHES...SOUTHEASTERN SHELBY AND NORTH CENTRAL
SABINE COUNTIES WILL EXPIRE AT 200 PM CDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.

A Tornado Watch remains in effect until 800 PM CDT for northwestern
Louisiana...and eastern Texas.

LAT...LON 3152 9383 3179 9399 3197 9359 3169 9343
TIME...MOT...LOC 1851Z 243DEG 50KT 3177 9367 

$$

44

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 12:51 PM CDT, 31 minutes earlier.

Area forecast discussion, Apr 7, 12:51 PM CDT, 31 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
1251 PM CDT Wed Apr 7 2021

.UPDATE.../This Afternoon/

Quick update to issue Tornado Watch 75. KSHV 18Z sounding shows
this morning's cap has all but been flattened, indicating the
anticipated increase in instability as the cold front approaches.
As such, severe storms becoming more likely to develop as we move
into the aftn/evening hours. /12/

&&

.PREV DISCUSSION... /issued 1212 PM CDT Wed Apr 7 2021/

AVIATION...

Widespread MVFR conditions continue across the TAF sites at this
time. A cold front, that is knocking on our CWA border, will
bring a line of showers and thunderstorms to the area by this
afternoon. Have mention of VCTS at all terminals with TEMPO
thunderstorms at all sites. Some of the storms could be strong to
severe within the line, with high winds, hail, and even tornadoes
possible. There will also be a drop to IFR/LIFR as the
thunderstorms pass through the TAF sites. Winds will diminish in
wake of the front and thunderstorms, along with clearing skies.
This will result in VFR conditions overnight, prevailing through
the end of the TAF period. /20/

PREV DISCUSSION... /issued 1147 AM CDT Wed Apr 7 2021/

UPDATE...

A line of showers have developed along a pre-frontal trough
moving across the region this morning. However, this is only the
start of a very busy short-term period. The Storm Prediction
Center has expanded an Enhanced Risk to include all of North
Louisiana and our adjacent South Arkansas counties along and south
of the Interstate 30 corridor.

At 1030 AM, a closed upper trough was located across Western
Kansas, with a cold front trailing along the I-35 corridor of
Oklahoma and Texas. As this trough and associated cold front
continues to move eastward today, a line of showers and
thunderstorms will initially develop across East Texas and
adjacent SE Oklahoma early this afternoon, and eventually move
across the remainder of the region. The 12z sounding this morning
had a strong cap in place, but large scale forcing with the
frontal boundary should be enough for convection to develop. Ahead
of the front, the synoptic situation is setting up very favorable
for all modes of strong to severe storms. Good instability should
be in place, as MLCape will climb to near 1500 J/kg along with
dewpoints in the mid 60s areawide. Lapse rates are also
favorable, with mid and low-level rates approaching 7 C/km along
with effective bulk shear near 50 kts. A QLCS event will likely
evolve with this set-up, resulting in possible severe wind gusts
in bowing features along the squall line. And with sfc-1km shear
forecasted to be greater than 20 kts along with Effective SRH
values around 200 m2/s2, a tornado or two will be very possible.
Hail is also in play, with wet bulb zero heights between 8-10 kft.

Other than a few minor adjustments to POPs to account for current
trends, the remainder of the forecast remains on track.  /20/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  74  53  81  60 /  90  10  10  20
MLU  78  56  81  60 /  60  70   0  20
DEQ  74  47  78  52 /  60   0   0  20
TXK  74  52  78  58 /  80   0   0  20
ELD  74  50  79  52 /  80  20   0  20
TYR  76  52  81  62 /  60   0  10  20
GGG  74  50  80  59 /  80   0  10  20
LFK  75  54  83  63 /  80  20  10  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

12/20
Hazardous weather outlook, Apr 7, 3:24 AM CDT, 9 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
324 AM CDT Wed Apr 7 2021

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-081200-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
324 AM CDT Wed Apr 7 2021

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...Today and Tonight...

Strong to severe thunderstorms will become likely later today
through this evening across at least the eastern half of the Four
State Region which would include all of Southern Arkansas and all
of Northern Louisiana. A more conditional threat exists across
Southeast Oklahoma and Northeast Texas. Conditions will be
conducive for damaging wind gusts, large hail and isolated
tornadoes this afternoon through this evening where severe
thunderstorms develop. The severe weather threat should end across
Northeast Louisiana after midnight.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

After a relatively quiet day on Thursday, more severe
thunderstorms are back in the forecast for Friday Afternoon
through Friday Evening once again. Look for the possibility of
very large hail, damaging thunderstorm wind gusts and isolated
tornadoes once again during this time frame along and ahead of a
cold front that should move through the region late Friday Night
into early Saturday.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators...and storm spotters will likely be needed this
afternoon into this evening. Please relay any information about
observed severe weather to the NWS while following all local,
state, and CDC guidelines.

13

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 1:50 PM CDTSpecial Weather StatementSHVDe Soto40 min
Apr 7, 3:12 PM CDTSpecial Weather StatementSHVLincoln, Union48 min
Apr 7, 3:21 PM CDTSpecial Weather StatementSHVClaiborne, Webster39 min
Apr 7, 3:56 PM CDTSpecial Weather StatementSHVDe Soto49 min
Apr 7, 4:09 PM CDTSpecial Weather StatementSHVClaiborne51 min
Apr 7, 4:20 PM CDTTornado WarningSHVBienville, Bossier, Caddo, De Soto, Red River40 min
Apr 7, 4:31 PM CDTTornado WarningSHVBienville, Bossier, Caddo, Claiborne, Webster19 min
Apr 7, 4:52 PM CDTTornado WarningSHVBienville, Red River25 min
Apr 7, 5:16 PM CDTTornado WarningSHVBienville, Claiborne, Jackson, Lincoln, Webster14 min
Apr 7, 5:36 PM CDTSevere Thunderstorm WarningSHVSabine39 min
Apr 7, 6:38 PM CDTTornado WarningSHVJackson, Lincoln, Ouachita, Union52 min
Apr 7, 1:32 PM CDTSpecial Weather StatementSHVCamp, Upshur43 min
Apr 7, 2:12 PM CDTSevere Thunderstorm WarningSHVGregg, Harrison, Marion, Upshur63 min
Apr 7, 2:30 PM CDTSpecial Weather StatementSHVCherokee45 min
Apr 7, 4:02 PM CDTSpecial Weather StatementSHVAngelina, San Augustine, Shelby43 min
Apr 7, 4:09 PM CDTSevere Thunderstorm WarningSHVAngelina, Nacogdoches, Sabine, San Augustine51 min
Apr 7, 4:50 PM CDTSpecial Weather StatementSHVSan Augustine40 min
Apr 7, 4:58 PM CDTSevere Thunderstorm WarningSHVAngelina, Nacogdoches, Sabine, San Augustine62 min
Apr 7, 6:25 PM CDTAreal Flood AdvisorySHVAngelina, Nacogdoches, Sabine, San Augustine3 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2021Severe Thunderstorm Warnings in Louisiana, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.